Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Mobile, AL

July 21, 2018

NWS Mobile, AL issued this small craft advisory at Jul 21, 2018, 4:16 PM CDT. It took effect at Jul 22, 2018, 1:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2018, 4:16 PM CDT (21:16 UTC)
In effect from
Jul 22, 2018, 1:00 AM CDT
Expired
Jul 23, 2018, 1:00 AM CDT
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

753 
WHUS74 KMOB 212116
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
416 PM CDT Sat Jul 21 2018

GMZ631-632-650-655-670-675-221000-
/O.NEW.KMOB.SC.Y.0030.180722T0600Z-180723T0300Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
416 PM CDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 1 AM to 10 PM CDT Sunday. 

* WINDS...18 to 23 knots

* WAVES/SEAS...5 to 7 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
761 
WHUS74 KMOB 220938
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
438 AM CDT Sun Jul 22 2018


GMZ650-655-670-675-221800-
/O.EXT.KMOB.SC.Y.0030.000000T0000Z-180723T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
438 AM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS...18 to 23 knots

* WAVES/SEAS...5 to 7 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-221800-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-180723T0300Z/
Southern Mobile Bay-Mississippi Sound-
438 AM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...18 to 23 knots

* WAVES/SEAS...2 to 3 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
444 
WHUS74 KMOB 221536 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1036 AM CDT Sun Jul 22 2018

GMZ650-655-670-675-230000-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-180723T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1036 AM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS...18 to 23 knots

* WAVES/SEAS...5 to 7 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-230000-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-180723T0300Z/
Southern Mobile Bay-Mississippi Sound-
1036 AM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...18 to 23 knots

* WAVES/SEAS...2 to 3 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
134 
WHUS74 KMOB 230114
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
814 PM CDT Sun Jul 22 2018

GMZ650-655-670-675-230600-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-180723T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
814 PM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS...18 to 23 knots

* WAVES/SEAS...5 to 7 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-230300-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-180723T0300Z/
Southern Mobile Bay-Mississippi Sound-
814 PM CDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...18 to 23 knots

* WAVES/SEAS...2 to 3 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:54 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 21, 3:54 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT Sat Jul 21 2018

.NEAR TERM /Now Through Sunday/...Limited coverage of showers
and thunderstorms will continue through this afternoon and evening
mostly due to an elevated mixed layer above a shallow warm layer
that is advecting east generally around 2kft or less. This pattern
is a result of a deep layer ridge of high pressure to the west
shifting slightly east across the north central gulf states
through Sun. Aloft very impressive cape values, lapse rates and
moisture content continues across the region possibly leading to a
few isolated to scattered thunderstorms developing later this
afternoon and this evening if the weak warm nose is overcome or
mixed. Although most of the convection will be somewhat elevated
if it does form enough mixing near the surface could result in
isolated cases of strong gusty winds with the larger
thunderstorms. Model soundings support this reasoning and continue
to show this warm nose through Sun afternoon which continues to
limit the coverage of showers and thunderstorms in the near term
period. Due to the current conditions mentioned above we will
continue with the limited threat graphic for severe weather
through this afternoon. With this pattern the best chance for any
measurable rain will be over the eastern half of the forecast area
generally east of the Mobile/Tensaw delta for the next 24 hours.

Otherwise, the biggest concern in the near term period will be
dangerous heat index values across the region this afternoon and
during the day on Sun. The higher values of 108 to 112 still look to
occur generally south of a line stretching from Crestview FL to
Hattiesburg MS during the late morning and afternoon hours through
Sun. As a result a heat advisory will continue in these areas
through Sun afternoon. 32/ee

.SHORT TERM /Sunday night Through Tuesday night/...An elongated
north-south oriented upper low over the eastern states weakens to
an similarly oriented upper trof on Monday while a large and
strong upper ridge dominates the southwestern states.  An
associated surface low will be located over the Carolinas at the
beginning of the period, with a cold front extending southwestward
across the southern portion of the forecast area. The surface low
shifts slowly southward across Georgia through Monday, and in the
process brings the cold front through the remainder of the
forecast area Sunday evening and into the extreme northeastern
Gulf. Have gone with mostly dry conditions Sunday night except for
slight chance pops over a portion of the western Florida
panhandle and south central Alabama where some storms may linger
from the daytime into the evening hours and/or develop on the
frontal boundary. While the frontal boundary will be located just
offshore on Monday, a series of shortwaves moves across the area
through the northerly flow aloft. Coverage of convection looks to
be limited by the strength of a warm nose located near 725 mb
with an Elevated Mixed Layer (EML) otherwise present aloft. The
eastern portion of the area will be less affected by the warm nose
(close to the axis of the upper trof) while the western portion
will be more under the influence of the eastern periphery of the
albeit distant, but intense upper ridge. As such, have gone with
chance pops over the eastern portion tapering to slight chance
pops over the western portion. Some strong to possibly severe
storms can occur on Monday, mainly over the eastern portion of the
area.

The upper trof continues to weaken slightly during the remainder
of the period while the surface low likewise weakens and shifts
into the extreme northeast Gulf, near or over the marine area. The
associated frontal boundary weakens during the period as well
while lingering over the extreme northeastern Gulf. With the
weakening of the upper trof, warmer temperatures aloft spread into
the region and significantly decrease the EML over the area.
While this results in a lower potential for strong storm
development, mainly scattered convective development is still
expected as a series of shortwaves continue over the area within a
northerly flow aloft along with the close proximity of the
weakening surface low. /29

.LONG TERM /Wednesday Through Saturday/...The upper trof continues
to weaken over the eastern states on Wednesday, then is replaced
by a broad, longwave trof which evolves over the eastern states
Thursday into Friday. The surface low located near or over the
marine area drifts northward into the forecast area on Wednesday
and weakens to a surface trof which in turn lingers through
Thursday. Have gone with chance to good chance pops for much of
the area on Wednesday and Thursday, except for likely pops over
the easternmost portion where a better convective environment
will be present (left over from the weakening upper trof).  A
surface ridge builds gradually over the northern Gulf through the
period, and will promote an onshore flow over the forecast area
for Friday into Saturday with scattered convective develop
expected each day. /29

&&

.MARINE...Hazardous conditions for small craft can be expected
through Sun evening in response to a moderate to strong westerly
flow mainly from a strong pressure gradient setting up over the
northern gulf waters over the weekend. As a result a Small Craft
Advisory is now in effect for the open gulf waters of AL and NWFL
from 0 to 60 nm out including the lower end of Mobile Bay and the
Mississippi Sound east of Pascagoula, beginning at midnight tonight
continuing through 10 pm cdt Sun evening. Winds ranging from 18 to
23 knots with seas up to 7 ft can be expected over the open gulf
waters during the day on Sun. Over most inshore waters waves will
range from 1 to 2 feet. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      79  96  71  93  70  91  70  91 /  20  20  10  20  20  30  20  50
Pensacola   81  93  73  91  72  89  73  90 /  20  20  10  30  30  40  30  50
Destin      82  90  76  88  74  87  76  87 /  20  40  20  40  30  40  30  50
Evergreen   76  94  70  90  70  89  71  90 /  30  20  10  50  20  40  20  60
Waynesboro  75  94  69  91  68  88  68  90 /  20  10   0  20  10  30  20  40
Camden      76  94  70  89  69  89  71  90 /  30  20  10  40  20  40  20  60
Crestview   77  94  70  91  70  90  71  90 /  20  30  20  40  30  40  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT Sunday for ALZ059-261>266.

FL...Heat Advisory until 6 PM CDT Sunday for FLZ201>206.

MS...Heat Advisory until 6 PM CDT Sunday for MSZ075-076-078-079.

GM...Small Craft Advisory from 1 AM to 10 PM CDT Sunday for GMZ631-
     632-650-655-670-675.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 21, 6:23 AM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
623 AM CDT Sat Jul 21 2018

ALZ059-261>266-FLZ201>206-MSZ075-076-078-079-221130-
Escambia-Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Perry-Greene-Stone-George-
623 AM CDT Sat Jul 21 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
SUNDAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Heat Advisory.

Heat index of 108-112 degrees with locally higher values possible
today.

Isolated to scattered strong, possibly severe storms are expected
from mid morning into the afternoon hours. If severe weather
develops, the main threat will be localized damaging wind gusts.

Moderate rip current risk continues for coastal Alabama and
northwest Florida beaches today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Heat Advisory.

Heat index of 108-112 degrees with locally higher values once again
possible on Sunday.

Isolated to scattered storms producing gusty winds and frequent
lightning will be possible each day Sunday through Friday.

Moderate rip current risk continues for coastal Alabama and
northwest Florida beaches Sunday through Monday night. Rip
current risk lowers Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>058-060-MSZ067-221130-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Covington-Wayne-
623 AM CDT Sat Jul 21 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...Today and Tonight.

Isolated to scattered strong, possibly severe storms are expected
from mid morning into the afternoon hours. If severe weather
develops, the main threat will be localized damaging wind gusts.

Heat index between 103 and 107 degrees with locally higher values
possible today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index between 103 and 107 degrees with locally higher values
again possible on Sunday.

Isolated to scattered storms producing gusty winds and frequent
lightning will be possible each day Sunday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-221130-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
623 AM CDT Sat Jul 21 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Moderate to occasionally strong westerly winds may create
hazardous conditions for small craft late today and tonight.

Locally higher winds, waves, and seas along with frequent lightning
will accompany any storms that develop today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Moderate to occasionally strong westerly winds may create hazardous
conditions for small craft Sunday and Sunday night. Winds subside
somewhat Monday through Friday.

Locally higher winds, waves, and seas along with frequent lightning
will accompany any storms that develop this weekend through
Monday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:50 AM CDTSpecial Weather StatementMOBWilcox40 min
Jul 21, 9:04 AM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw, Monroe41 min

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.